Q. Is the sharp pain that I experienced on my left armpit, a sign of heart attack?

Answered by Dr. Santosh Badaku Desai and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Heart Attack or Hypothyroidism? We have medical experts to help you right away. Ask a Doctor Now »
Image: Is the sharp pain that I experienced on my left armpit, a sign of heart attack?

Hello doctor,

I am a 27 year old female. My weight is 195 lbs and height is 5'8". I have hypothyroidism and I am on Synthroid. I am taking Amoxicillin for a lingering cold. Yesterday, I experienced a sharp pain on my left side, under my armpit, equal with my left breast. I had this episode of pain twice yesterday. On both the occasions, the pain lasted for about 5 to 10 minutes. When I put my hand on the area it felt as though something was passing through my ribs and once it passed the pain subsided and I was fine. There was a bit of tenderness in the region of pain. I am wondering whether this is due to gas from all the holiday food and carbonated drinks. Or is this something serious that I should get looked at? I wanted to wait and see if it happened again, but was looking for a second opinion on that. Both my grandparents passed away because of heart attack and so, I am worried. I am a mother of two kids and do not want there to be an issue.


Related Questions:
Is it advisable to give P-250 and Amoxicillin for fever to 3 years old child?
Can hypothyroidism cause joint pain, shivering and fever?
I am having heartburn for past four months. What can be done?
 

Dr. Santosh Badaku Desai
MBBS., MD ( MEDICINE
General Practitioner, Internal Medicine

Hi,

Welcome to icliniq.com.

I understand your concern as your grandparents passed of a heart attack, the fear you have is genuine. But, just pain in your chest is not an indication of a heart attack. Since you gave a history of carbonated food and tablet Amoxicillin along with thyroid medication, these both can cause an acid reflux and that can cause heartburn and lead to such non-specific pain.

However, if the pain was associated with sweating and stabbing character or constricting type with radiation to the left arm, then it is always better to get an ECG done to see if it is related to your heart.


The Probable causes:

Heartburn.

Investigations to be done:

ECG.

Regarding follow up:

For further information consult an internal medicine physician online.---> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Can allergic reaction occur due to Tylenol 3 or Amoxicillin?
Query: Hi doctor, Yesterday, I had my wisdom tooth extracted. I received a prescription for Tylenol 3 (equivalent to Acetaminophen 300 mg and Codeine 30 mg) for pain and Amoxicillin (500 mg) to prevent infection. I immediately took one Amoxicillin as I walked out of the dental office and for the rest of th...  Read Full »
Dr. Pooja Pardhi
Internal Medicine Physician

Answer: Hi. Welcome to icliniq.com. I have gone through your query and can understand your health concern. The allergic reaction can be due to Amoxicillin only, because Acetaminophen and Codeine will not cause any allergic reaction. I suggest you to stop Amoxicillin. You can use any of the Cephalosporin ins...  Read Full »
 
How to Treat Heartburn?
Article Overview: This article explains the cause, prevention and treatment of heartburn in detail.  Read Article »
Dr. Muhammad Zohaib Siddiq
Medical Gastroenterologist

Usually at night, we may feel a sour liquid in our throat coming from beneath or burning sensation in our upper tummy. The pain goes up through our chest to the throat. Sometimes we fear it as a heart attack. This is called heartburn or gastroesophageal reflux disease (GERD) in medical terms. How D ...  Read Article »
 
I am having intermittent palpitations. Is it due to hypothyroidism?
Query: Hello doctor, I am 28 years old. Experiencing intermittent palpitations from last three months. ECG, echo, TMT is normal. The lipid profile shows increased triglycerides in serum 189 mg/dl. Recently, I was diagnosed with subclinical hypothyroidism for which I am taking Levothyroxine from last one m...  Read Full »
Dr. Salam Salloum
Cardiologist

Answer: Hi, Welcome to icliniq.com. Please be advised that a normal ECG while you do not have the palpitation feeling, is not diagnostic of the palpitation. You need to have a cardiac monitor. If the palpitation happens every day, then a 24 hours cardiac monitor should pick them up. If they happen every 2...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Ankylosing Spondylitis
This article discusses about the causes, pathology, clinical features, musculoskeletal manifestation, investigation and ...Read more »
Is having severe leg pain during pregnancy normal?
Hello doctor, There is a complaint of severe pain in both the legs in my wife who is 14 weeks pregnant. She is unable t ...Read more »
The pulse rate started to fall after giving Epinephrine in a 4-year-old child. Kindly give your opinion.
Hello doctor, I am reviewing the patient care of a 4-year-old child diagnosed with the flu. He was having trouble breat ...Read more »